Original Article

IJMDC. 2020; 4(5): 910-914

Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia

Authors: Salman Haif Alotaibi, Saad Saud Alotaibi, Ahmed Mana Bin Omayrah, Meshal Ibrahim Alhusayni, Nujud Muteb Alshammari, Hibah Saad AlAli, Malak Eid Albalawi, Adel Alsenaid.

ABSTRACT

Background: Topical corticosteroids (TCS) are medications applied directly to the skin to reduce inflammation and irritation. The side effects of TCS are mainly local, such as skin atrophy and striae. The present study aims to assessing the knowledge and awareness of dermatological patients regarding topical corticosteroid complications in Saudi Arabia. Methodology: A cross-sectional study was conducted where respondents were selected by quota sampling technique. The data were collected via questionnaire. The questionnaire was distributed online and was self-administered. A consent form was issued before opening the questionnaire where completion was regarded as permission by the respondent to take part in the study. Data were entered in Excel and analyzed using SPSS version 25. Inferential analysis was carried out at 5% level of significance. Results: The final sample consisted of 442 study respondents, where 54.5% were female and the rest were males, 29.6% of the respondents said they had experienced at least one type of dermatological diseases. There was a significant link between the level of education and opinions over short-term effects of TCS (p = 0.018). Participants from the western region showed higher percentage in agreement, that TCSs could cause cataracts and also on the effectiveness over the short period, 41.5% and 61.5%, respectively. Conclusions: The knowledge of TCSs in Saudi Arabia remains sparsely distribute based on region, occupation, and academic level of achievement across the populations.

Keywords:
TCS, dermatology, dermatological patients, potency


View PDF
Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia


Authors
Salman Haif Alotaibi
College of Medicine, Shaqra University, Dawadmi, Saudi Arabia
PubMed articlesGoogle scholar articles

Saad Saud Alotaibi
College of Medicine, Shaqra University, Dawadmi, Saudi Arabia
PubMed articlesGoogle scholar articles

Ahmed Mana Bin Omayrah
College of Medicine, Shaqra University, Dawadmi, Saudi Arabia
PubMed articlesGoogle scholar articles

Meshal Ibrahim Alhusayni
College of Medicine, Shaqra University, Dawadmi, Saudi Arabia
PubMed articlesGoogle scholar articles

Nujud Muteb Alshammari
College of Medicine, Northern Border University, Arar, Saudi Arabia
PubMed articlesGoogle scholar articles

Hibah Saad AlAli
College of Medicine, Al Maarefa University, Riyadh, Saudi Arabia
PubMed articlesGoogle scholar articles

Malak Eid Albalawi
College of Medicine, Princess Norah Bint Abdulrahman University, Saudi Arabia
PubMed articlesGoogle scholar articles

Adel Alsenaid
Assistant Professor of Dermatology, College of Medicine, Shaqra University, Dawadmi, Saudi Arabia
PubMed articlesGoogle scholar articles


Correspondence to:
. Saad Saud Alotaibi, College of Medicine, Shaqra University, Dawadmi, Saudi Arabia.; Saadals3ud@gmail.com

Publication history
Received 05 Apr 2020
Accepted 25 Apr 2020
Published online 08 May 2020
Published in print 16 May 2020

How to cite this article?

Export to EndNote Export to refMan

Pubmed Style

Alotaibi SH, Alotaibi SS, Omayrah AMB, Alhusayni MI, Alshammari NM, AlAli HS, Albalawi ME, Alsenaid A. Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. IJMDC. 2020; 4(5): 910-914. doi:10.24911/IJMDC.51-1586055347


Web Style

Alotaibi SH, Alotaibi SS, Omayrah AMB, Alhusayni MI, Alshammari NM, AlAli HS, Albalawi ME, Alsenaid A. Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. http://www.ijmdc.com/?mno=97060 [Access: June 03, 2020]. doi:10.24911/IJMDC.51-1586055347


AMA (American Medical Association) Style

Alotaibi SH, Alotaibi SS, Omayrah AMB, Alhusayni MI, Alshammari NM, AlAli HS, Albalawi ME, Alsenaid A. Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. IJMDC. 2020; 4(5): 910-914. doi:10.24911/IJMDC.51-1586055347


Vancouver/ICMJE Style

Alotaibi SH, Alotaibi SS, Omayrah AMB, Alhusayni MI, Alshammari NM, AlAli HS, Albalawi ME, Alsenaid A. Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. IJMDC. (2020), [cited June 03, 2020]; 4(5): 910-914. doi:10.24911/IJMDC.51-1586055347


Harvard Style

Alotaibi, S. H., Alotaibi, . S. S., Omayrah, . A. M. B., Alhusayni, . M. I., Alshammari, . N. M., AlAli, . H. S., Albalawi, . M. E. & Alsenaid, . A. (2020) Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. IJMDC, 4 (5), 910-914. doi:10.24911/IJMDC.51-1586055347


Turabian Style

Alotaibi, Salman Haif, Saad Saud Alotaibi, Ahmed Mana Bin Omayrah, Meshal Ibrahim Alhusayni, Nujud Muteb Alshammari, Hibah Saad AlAli, Malak Eid Albalawi, and Adel Alsenaid. 2020. Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. International Journal of Medicine in Developing Countries, 4 (5), 910-914. doi:10.24911/IJMDC.51-1586055347


Chicago Style

Alotaibi, Salman Haif, Saad Saud Alotaibi, Ahmed Mana Bin Omayrah, Meshal Ibrahim Alhusayni, Nujud Muteb Alshammari, Hibah Saad AlAli, Malak Eid Albalawi, and Adel Alsenaid. "Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia." International Journal of Medicine in Developing Countries 4 (2020), 910-914. doi:10.24911/IJMDC.51-1586055347


MLA (The Modern Language Association) Style

Alotaibi, Salman Haif, Saad Saud Alotaibi, Ahmed Mana Bin Omayrah, Meshal Ibrahim Alhusayni, Nujud Muteb Alshammari, Hibah Saad AlAli, Malak Eid Albalawi, and Adel Alsenaid. "Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia." International Journal of Medicine in Developing Countries 4.5 (2020), 910-914. Print. doi:10.24911/IJMDC.51-1586055347


APA (American Psychological Association) Style

Alotaibi, S. H., Alotaibi, . S. S., Omayrah, . A. M. B., Alhusayni, . M. I., Alshammari, . N. M., AlAli, . H. S., Albalawi, . M. E. & Alsenaid, . A. (2020) Dermatological diseases: patients Awareness and concerns about complications of topical corticosteroids in Saudi Arabia. International Journal of Medicine in Developing Countries, 4 (5), 910-914. doi:10.24911/IJMDC.51-1586055347


Share this article

Click the icon of the social media platform on which you would like to share this article.

Article Statistics

Request permissions

If you wish to reuse any part or all of this article please contact the copyright holder, contact@ejmcr.com.

Copyright © 2018 Discover Publishing Group. All Rights Reserved.